Alert archive / Texas / Gale Warnings in 2014
Gale Warning 4, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this gale warning at Mar 2, 2014, 3:30 PM CST. It took effect at Mar 2, 2014, 10:00 PM CST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2014, 3:30 PM CST (21:30 UTC)
- In effect from
- Mar 2, 2014, 10:00 PM CST
- Expired
- Mar 3, 2014, 9:00 AM CST
- In force
- 11 hr
- Issued by
- NWS Corpus Christi, TX
The text
As transmitted, in the capitals the NWS used until 2016.
429 WHUS74 KCRP 022130 MWWCRP URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 330 PM CST SUN MAR 2 2014 ...STRONG OFFSHORE WINDS DEVELOPING TONIGHT BEHIND COLD FRONT... .A POWERFUL LATE WINTER COLD FRONT WILL BLAST THROUGH THE MIDDLE TEXAS COASTAL WATERS THIS EVENING. VERY STRONG OFFSHORE FLOW AND HAZARDOUS SEAS ARE EXPECTED TO OCCUR AFTER FRONTAL PASSAGE. GUSTS TO GALE FORCE WILL OCCUR OVER THE NEARSHORE AND OFFSHORE WATERS TONIGHT INTO MONDAY MORNING. GMZ250-255-270-275-030600- /O.NEW.KCRP.GL.W.0004.140303T0400Z-140303T1500Z/ /O.EXT.KCRP.SC.Y.0024.140303T1500Z-140304T0000Z/ COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 330 PM CST SUN MAR 2 2014 ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CST MONDAY... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM TO 6 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CST MONDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 9 AM TO 6 PM CST MONDAY. * WINDS: SUSTAINED NORTH 25 TO 30 KNOTS WITH GUSTS BETWEEN 35 KNOTS AND 40 KNOTS. * SEAS: BUILDING TO 6 TO 8 FEET OVER THE NEARSHORE WATERS AND 8 TO 10 FEET OVER THE OFFSHORE WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GMZ230-235-030600- /O.EXT.KCRP.SC.Y.0024.140303T0400Z-140304T0000Z/ BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- 330 PM CST SUN MAR 2 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 6 PM CST MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 10 PM THIS EVENING TO 6 PM CST MONDAY. * WINDS: SUSTAINED NORTH 25 TO 30 KNOTS. OCCASIONAL GUSTS NEAR GALE FORCE. BAYS ROUGH TO OCCASIONALLY VERY ROUGH PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. && $$
3 follow-up statements
592 WHUS74 KCRP 030041 MWWCRP URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 641 PM CST SUN MAR 2 2014 ...STRONG OFFSHORE WINDS DEVELOPING THIS EVENING THROUGH MONDAY MORNING BEHIND STRONG COLD FRONT... .A POWERFUL LATE WINTER COLD FRONT WILL BLAST THROUGH THE MIDDLE TEXAS COASTAL WATERS THIS EVENING. VERY STRONG OFFSHORE FLOW AND HAZARDOUS SEAS ARE EXPECTED TO OCCUR AFTER FRONTAL PASSAGE. GUSTS TO GALE FORCE WILL OCCUR OVER THE NEARSHORE AND OFFSHORE WATERS TONIGHT INTO MONDAY MORNING. GMZ250-255-270-275-031000- /O.CON.KCRP.GL.W.0004.140303T0400Z-140303T1500Z/ /O.CON.KCRP.SC.Y.0024.140303T1500Z-140304T0000Z/ COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 641 PM CST SUN MAR 2 2014 ...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CST MONDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST MONDAY... A GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CST MONDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST MONDAY. * WINDS: SUSTAINED NORTH 25 TO 30 KNOTS WITH GUSTS BETWEEN 35 KNOTS AND 40 KNOTS. * SEAS: BUILDING TO 6 TO 8 FEET OVER THE NEARSHORE WATERS AND 8 TO 10 FEET OVER THE OFFSHORE WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GMZ230-235-031000- /O.EXT.KCRP.SC.Y.0024.140303T0100Z-140304T0000Z/ BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- 641 PM CST SUN MAR 2 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST MONDAY. * WINDS: SUSTAINED NORTH 25 TO 30 KNOTS. OCCASIONAL GUSTS NEAR GALE FORCE. BAYS ROUGH TO OCCASIONALLY VERY ROUGH PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. && $$ TE
620 WHUS74 KCRP 030958 MWWCRP URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 358 AM CST MON MAR 3 2014 ...STRONG OFFSHORE WIND WILL CONTINUE EARLY THIS MORNING... .VERY STRONG OFFSHORE FLOW AND HAZARDOUS SEAS WILL CONTINUE THIS MORNING AS THE POLAR AIRMASS CONTINUES TO FILTER INTO THE AREA. GALE CONDITIONS ARE ANTICIPATED FOR THE COASTAL WATERS EARLY THIS MORNING. CONDITIONS WILL IMPROVE FROM WEST TO EAST THIS AFTERNOON YET SMALL CRAFT ADVISORY CONDITIONS WILL PREVAIL OVER THE OFFSHORE COASTAL WATERS THIS EVENING. GMZ270-275-031800- /O.CON.KCRP.GL.W.0004.000000T0000Z-140303T1500Z/ /O.EXT.KCRP.SC.Y.0024.140303T1500Z-140304T0600Z/ WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 358 AM CST MON MAR 3 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT CST TONIGHT... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT CST TONIGHT. A GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. * WINDS: SUSTAINED NORTH WIND 25 TO 35 KNOTS DECREASING TO 20 TO 25 KNOTS BY THIS AFTERNOON. * SEAS: BUILDING TO 8 TO 10 FEET THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GMZ250-255-031800- /O.CON.KCRP.GL.W.0004.000000T0000Z-140303T1500Z/ /O.EXT.KCRP.SC.Y.0024.140303T1500Z-140303T2100Z/ COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- 358 AM CST MON MAR 3 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 3 PM CST THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 9 AM THIS MORNING TO 3 PM CST THIS AFTERNOON. A GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. * WINDS: SUSTAINED NORTH 25 TO 30 KNOTS WITH GUSTS TO GALE FORCE. * SEAS: 6 TO 8 FEET THIS MORNING SUBSIDING TO 4 TO 6 FEET BY LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GMZ230-235-031800- /O.EXT.KCRP.SC.Y.0024.000000T0000Z-140303T2100Z/ BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- 358 AM CST MON MAR 3 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. * WINDS: SUSTAINED NORTH 20 TO 25 KNOTS THIS MORNING DECREASING TO 15 TO 20 KNOTS DURING THE AFTERNOON. BAYS CHOPPY TO ROUGH PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. && $$ 87
601 WHUS74 KCRP 031512 MWWCRP URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 912 AM CST MON MAR 3 2014 ...STRONG OFFSHORE WIND WILL CONTINUE EARLY THIS MORNING... .VERY STRONG OFFSHORE FLOW AND HAZARDOUS SEAS WILL CONTINUE THIS MORNING AS THE POLAR AIRMASS CONTINUES TO FILTER INTO THE AREA. CONDITIONS WILL IMPROVE FROM WEST TO EAST THIS AFTERNOON YET SMALL CRAFT ADVISORY CONDITIONS WILL PREVAIL OVER THE OFFSHORE COASTAL WATERS THIS EVENING. GMZ270-275-032315- /O.EXP.KCRP.GL.W.0004.000000T0000Z-140303T1500Z/ /O.CON.KCRP.SC.Y.0024.000000T0000Z-140304T0600Z/ WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 912 AM CST MON MAR 3 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...GALE WARNING HAS EXPIRED... THE GALE WARNING IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * WINDS: SUSTAINED NORTH WIND 20 TO 30 KNOTS DECREASING TO 20 TO 25 KNOTS BY THIS AFTERNOON. * SEAS: BUILDING TO 8 TO 11 FEET THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. && $$ GMZ250-255-032100- /O.EXP.KCRP.GL.W.0004.000000T0000Z-140303T1500Z/ /O.CON.KCRP.SC.Y.0024.000000T0000Z-140303T2100Z/ COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- 912 AM CST MON MAR 3 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...GALE WARNING HAS EXPIRED... THE GALE WARNING IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. * WINDS: SUSTAINED NORTH 25 TO 30 KNOTS DECREASING TO 15 TO 20 KNOTS THIS AFTERNOON. * SEAS: 6 TO 8 FEET THIS MORNING SUBSIDING TO 4 TO 6 FEET BY LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. && $$ GMZ230-235-032100- /O.CON.KCRP.SC.Y.0024.000000T0000Z-140303T2100Z/ BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- 912 AM CST MON MAR 3 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. * WINDS: SUSTAINED NORTH 20 TO 25 KNOTS THIS MORNING DECREASING TO 15 TO 20 KNOTS DURING THE AFTERNOON. BAYS CHOPPY TO ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this gale warning went out at Mar 2, 12:33 PM CST, 2 hours 57 minutes earlier.
Area forecast discussion, Mar 2, 12:33 PM CST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1233 PM CST SUN MAR 2 2014
.DISCUSSION...COLD FRONT IS STILL ON TRACK TO MOVE INTO THE REGION
LATER THIS AFTERNOON AND EVENING. SKIES ARE SLOWLY BEGINNING TO
IMPROVE OUT WEST SO HAVE LEFT AFTERNOON HIGHS ALONE FOR NOW. TEMPS
SHOULD RANGE FROM THE MID/UPPER 80S OUT WEST TO LOWER TO MID 70S
ACROSS THE VICTORIA REGION AND IMMEDIATE COAST. LINE OF SHOWERS
WITH PERHAPS AN EMBEDDED THUNDERSTORM OR TWO MAY IMPACT THE
VICTORIA REGION JUST AHEAD OF AND ALONG THE FRONT LATER THIS
AFTERNOON AND EARLY EVENING. MAIN UPDATE TO TO THE FORECAST WAS TO
ALIGN WINDS WITH CURRENT TRENDS. OTHERWISE...NO ADDITIONAL CHANGED
WERE NEEDED TO THE FORECAST.
&&
.PREV DISCUSSION... /ISSUED 1155 AM CST SUN MAR 2 2014/
DISCUSSION...UPDATED FOR 18Z AVIATION.
AVIATION...STRONG COLD FRONT CONTINUES TO MARCH TO THE SOUTH THIS
MORNING...AND LOCATED NORTH OF SAN ANTONIO ATTM. PRIOR TO FROPA...
IMPROVING CEILINGS ARE EXPECTED AT LRD...AND PERHAPS ALI AS CLEARING
LINES MOVES TO THE EAST. CURRENT THINKING VCT/CRP WILL REMAIN AT
MVFR CONDITIONS THROUGH THE AFTERNOON BASED ON LATEST HRRR DATA.
FRONT WILL MOVE INTO THE NORTHERN SECTIONS THIS AFTERNOON AND
THROUGH THE REMAINDER OF THE AREA DURING THE EVENING. LIMITED
PRECIP CHANCES TO THE VCT TERMINAL AS FINE LINE OF SHOWERS WILL
MOSTLY LIKELY IMPACT THE VCT CROSSROADS REGION. STRONG NORTHERLY
WINDS WILL DEVELOP IN WAKE OF THE COLD FRONT WITH GUSTS AROUND 35
KNOTS AT TIMES AT CRP...AND AROUND 30 KNOTS AT THE OTHER
TERMINALS. MVFR CEILINGS WILL TRANSITION TO IFR AT ALI/CRP/VCT AND
REMAIN MVFR AT LRD. GUSTY WINDS WILL FINALLY BEGIN TO DIMINISH
TOWARDS END OF THE TAF CYCLE...BUT ANTICIPATE LOW CLOUDS WILL HANG
TOUGH.
PREV DISCUSSION... /ISSUED 534 AM CST SUN MAR 2 2014/
DISCUSSION...UPDATED FOR 12Z TAFS.
AVIATION...IFR TO LIFR CIGS FOR EASTERN SITES THIS MORNING WILL
GRADUALLY IMPROVE. ALI/LRD SITES CURRENTLY VFR...BUT COULD STILL
BRIEFLY DROP TO MVFR OVER THE NEXT COUPLE OF HOURS. EXPECT ALL BUT
LRD TAF SITES TO BE MVFR THROUGH MUCH OF THE DAY WITH THICK
STRATUS DECK AHEAD OF APPROACHING COLD FRONT. ALSO SLIGHT CHANCES
FOR SHOWERS. COULD SEE THUNDERSTORMS NEAR VCT SITE. COLD FRONT
MOVES IN BETWEEN 22Z AND 02Z ACROSS THE TAF SITES WITH STRONG
NORTHERLY WINDS AND MUCH COLDER TEMPERATURES BEHIND IT. EXPECT
MVFR TO IFR CIGS OVERNIGHT.
PREV DISCUSSION... /ISSUED 439 AM CST SUN MAR 2 2014/
SHORT TERM (TODAY THROUGH MONDAY)...AS OF 4AM COLD FRONT
CURRENTLY BETWEEN DALLAS AND WACO. NAM HAS PRETTY GOOD HANDLE ON
FRONTAL POSITION/TIMING...WITH MOST OTHER MODELS LAGGING A BIT
BEHIND. RUC/RAP MODEL HOWEVER A BIT AHEAD OF NAM. HAVE BASED
TIMING FORECAST ON A BLEND OF THE RAP AND NAM. THIS HAS THE FRONT
ON THE NORTHERN BORDER OF THE FORECAST AREA AROUND 21Z...AND
THROUGH ABOUT THE NORTHWEST HALF OF THE AREA BY 00Z. WILL SEE THE
FRONT THROUGH LAREDO BY AROUND 00-01Z...AND THROUGH CORPUS 01-02Z.
TEMPERATURES WILL DECREASE QUICKLY WITH FRONTAL PASSAGE...BUT
SHOULD BE A WARM DAY ACROSS THE AREA AHEAD OF THE FRONT WITH UPPER
80S TO NEAR 90 EXPECTED AGAIN OUT WEST. 925 AND 850 WINDS OUT OF
THE SOUTHWEST AND A MAINLY SOUTH WIND DOES POSE THE POSSIBILITY OF
EVEN WARMER TEMPS...HOWEVER STRATUS SHOULD TEMPER THIS SOME.
WEAKENED CAP AND UPPER LEVEL SUPPORT IN PROXIMITY OF NORTHEAST ZONES
WILL BRING THE OUTSIDE CHANCE OF THUNDERSTORMS...MAINLY IN THE
EAST/NORTHEAST THIS AFTERNOON. HAVE NOT ADJUSTED POPS MUCH...MAINLY
TOPPING OUT IN THE 30S...BUT HAVE A BIT OF 40 POP ALONG NORTH EAST
BORDER EARLY TONIGHT. POPS DECREASE TONIGHT...BUT COASTAL TROUGH
DEVELOPING WILL LINGER 20 POPS IN SOUTHERN ZONES MONDAY.
LOWS TONIGHT WILL DROP INTO THE 30S FOR A LOT OF THE AREA. SOME
MODEL GUIDANCE (NAM BASED) HAS LOWS INTO THE UPPER 20S IN NORTHEAST
ZONES...BUT WITH LINGERING CLOUD COVER THINK WE PROBABLY CAN NOT
REACH THAT. HIGHS MONDAY IN SOME AREAS WILL BE 40 DEGREES LOWER THAN
HIGHS ON SUNDAY. COULD SEE COLDEST HIGHS IN SOUTHERN ZONES DUE TO
THICKER CLOUD COVER AND LINGERING RAIN CHANCES. MAINLY HIGHS IN THE
40S MONDAY.
LONG TERM (MONDAY NIGHT THROUGH SATURDAY)...THE SHORT WAVE TROUGH
MOVING ACROSS NORTHERN MEXICO MONDAY NIGHT AND INTO SOUTH TEXAS ON
TUESDAY LOOKS TO BE A BIT STRONGER ACCORDING TO 00Z ECMWF/03Z SREF.
THIS SHORT WAVE TROUGH WILL INTERACT WITH STEADILY INCREASING
MOISTURE ABOVE THE SHALLOW COLD AIR AT THE SURFACE. RAISED POPS
OVER THE COASTAL PLAINS OVERNIGHT PERIOD MONDAY NIGHT TO 40-50
PERCENT. WITH THE SHORT WAVE TROUGH APPROACHING...MID LEVEL LAPSE
RATES WILL STEEPEN TO PROVIDE ADEQUATE ELEVATED INSTABILITY TO
MENTION A SLIGHT CHANCE OF THUNDERSTORMS LATE MONDAY NIGHT INTO
TUESDAY. THERE WILL BE SOME DRYING AND SUBSIDENCE WITH THE PASSAGE
OF THE SHORT WAVE TROUGH TUESDAY NIGHT...LOWERED POPS TO SLIGHT CHANCE
ONLY OVER THE COASTAL PLAINS. THE NEXT SHORT WAVE TROUGH WILL BE
DIVING SOUTHEAST THROUGH WEST TEXAS BY WEDNESDAY MORNING. EXPECT AN
AREA OF LOW PRESSURE WILL FORM ALONG THE COLD FRONT OVER THE
NORTHWEST GULF OF MEXICO WEDNESDAY AS MID LEVEL HEIGHT FALLS
ASSOCIATED WITH THIS NEXT SHORT WAVE TROUGH...THAT WILL DEEPEN INTO
A LOW AS IT MOVES INTO LOUISIANA THURSDAY MORNING. SCATTERED SHOWERS
ARE EXPECTED TO AFFECT MAINLY THE COASTAL PLAINS AND COASTAL WATERS
WEDNESDAY ALONG WITH A STRENGTHENING PRESSURE GRADIENT FOR THE GULF
WATERS. DRIER AIR WILL FINALLY MOVE INTO THE REGION AS THE UPPER LOW
MOVES ACROSS THE DEEP SOUTH THURSDAY AND FRIDAY. A GRADUAL WARMING
TREND BACK TO NEAR NORMAL IS EXPECTED BY FRIDAY. GFS/ECMWF SHOW
ANOTHER SHORT WAVE TROUGH APPROACHING FROM THE NORTHWEST BY SATURDAY
AND WITH ENOUGH MOISTURE RETURN...PUT IN A MENTION OF SLIGHT CHANCE
POPS OVER THE COASTAL PLAINS AND COASTAL WATERS SATURDAY.
MARINE...HAVE REPLACED GALE WATCH WITH SMALL CRAFT ADVISORY FOR
TONIGHT/MONDAY. WHILE SOME GUSTS TO GALE FORCE WILL BE
POSSIBLE/LIKELY...THINK MAINLY CONDITIONS WILL BE BELOW GALE FORCE.
SEAS WILL INCREASE TO 8 TO 10 FEET OFFSHORE AND BE SLOW TO COME DOWN
MONDAY. OFFSHORE ZONES MAY NEED SCA EXTENDED BEYOND 00Z
TUESDAY...BUT WILL WAIT AND SEE BEHAVIOR OF WAVES BEFORE TRYING TO
GET TOO DETAILED ON TIMING.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 81 36 47 38 46 / 30 30 10 40 50
VICTORIA 77 32 47 36 43 / 30 40 10 50 50
LAREDO 90 41 46 39 49 / 20 10 20 30 20
ALICE 87 37 46 37 45 / 20 20 10 30 50
ROCKPORT 74 34 48 39 47 / 20 30 10 50 50
COTULLA 86 37 49 37 47 / 20 10 10 30 20
KINGSVILLE 85 37 45 38 46 / 20 30 20 30 50
NAVY CORPUS 72 38 46 41 48 / 20 30 20 40 50
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 6 PM CST MONDAY
FOR THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY
TO PORT ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO
PORT O'CONNOR...COASTAL WATERS FROM BAFFIN BAY TO PORT
ARANSAS OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO
MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY
TO PORT ARANSAS FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS
TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM.
&&
TB/78...SHORT TERMHazardous weather outlook, Mar 2, 5:54 AM CST, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 554 AM CST SUN MAR 2 2014 TXZ229>234-239>247-031200- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 554 AM CST SUN MAR 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TODAY ASSOCIATED WITH A COLD FRONT MOVING THROUGH THE AREA. THUNDERSTORMS ARE NOT EXPECTED TO REACH SEVERE CRITERIA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE MONDAY NIGHT INTO TUESDAY AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS SOUTH TEXAS. THUNDERSTORMS ARE NOT EXPECTED TO REACH SEVERE CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-031200- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 554 AM CST SUN MAR 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TODAY ASSOCIATED WITH A COLD FRONT MOVING THROUGH THE AREA. THUNDERSTORMS ARE NOT EXPECTED TO REACH SEVERE CRITERIA. A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT FOR STRONG OFFSHORE WINDS DEVELOPING BEHIND A COLD FRONT. SOME GUSTS NEAR GALE FORCE WILL BE POSSIBLE IN OFFSHORE WATERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE MONDAY NIGHT INTO TUESDAY AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS SOUTH TEXAS. THUNDERSTORMS ARE NOT EXPECTED TO REACH SEVERE CRITERIA. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED ACROSS THE COASTAL WATERS MONDAY AS A STRONG OFFSHORE FLOW PERSISTS IN THE WAKE OF THE STRONG COLD FRONT. AN AREA OF LOW PRESSURE FORMING OVER THE NORTHWEST GULF OF MEXICO WILL MAINTAIN SMALL CRAFT ADVISORY CONDITIONS OVER THE GULF WATERS TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. PZ/TMT
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 3:58 AM CST | Small Craft Advisory | CRP | 46 hr | |
| Mar 2, 3:38 PM CST | Wind Chill Advisory | CRP | Aransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more | 21 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.